Winter Weather, Lake
- When
- February 28, 4:00 AM CST to 12:00 PM CST
- Where
- Lake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.335, -89.493 (the zone’s center; the record gives no point)
Around an inch of snow fell.
An upper level disturbance moved across portions of extreme Northwest Tennessee during the morning of February 28th, 2015. Snow fell in association with the disturbance.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
An upper level disturbance moved across portions of extreme Northwest Tennessee during the morning of February 28th, 2015. Snow fell in association with the disturbance. Total snow accumulations were around an inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 28, 4:00 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CST SAT FEB 28 2015 .DISCUSSION... CURRENTLY...A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE MIDSOUTH WITH LOTS OF MIDDLE AND HIGH CLOUDS. GOOD DEAL OF VIRGA APPARENT ALL NIGHT ON KNQA WITH SOME FLAKES REACHING THE GROUND ACROSS NE AR. ARCTIC SURFACE HIGH PRESSURE SITS OVER THE MID ATLANTIC. TEMPS RANGE FROM THE UPPER TEENS AT PARIS TO LOWER 30S ACROSS PARTS OF NE MS. TODAY...WSW ZONAL FLOW ACROSS THE MIDSOUTH WITH WEAK OVERRUNNING MAINLY TO THE NW OF THE FORECAST AREA. A WEAK INVERTED SFC TROUGH STARTS TO DEVELOP LATER IN THE DAY FROM THE LOWER MS VALLEY THROUGH THE MIDSOUTH. EXPECT PLENTY OF CLOUDS WITH THE BEST CHANCE OF SUN ACROSS N MS. COULD CONTINUE TO SEE A FEW FLAKES FLY OVER NE AR WHICH IS ON THE EDGE OF THAT WEAK OVERRUNNING THROUGHOUT THE DAY. AS THE ARCTIC HIGH PRESSURE SYSTEM LOOSES ITS GRIP EXPECT A WARMER DAY WITH HIGHS FROM THE MID 30S ACROSS PARTS OF NE AR TO AROUND 50 IN NE MS. TONIGHT...WEAK OVERRUNNING IN WSW FLOW ALOFT WILL CONTINUE MAINLY TO THE NW OF THE MIDSOUTH THOUGH SOME WEAK LIFT IS INDICATED ACROSS NE AR AND THE MO BOOTHEEL. THESE AREAS COULD SEE SOME LIGHT PRECIP OVERNIGHT INCLUDING THE CHANCE FOR FREEZING RAIN AS WARMER AIR MOVES IN ALOFT. WILL MENTION THIS POSSIBILITY IN THE HWO. WILL NEED TO WATCH THIS. LOWS WILL BE MILDER...IN THE 30S. SUNDAY INTO MONDAY...A DECENT MID LEVEL SHORTWAVE PUSHING THROUGH THE GREAT LAKES WILL PUSH A WEAK COLD FRONT THROUGH THE REGION SUNDAY AND SUNDAY NIGHT WITH HEALTHY CHANCES FOR RAIN. HIGHS WILL TOP 50 ACROSS A GOOD DEAL OF THE AREA AHEAD OF THIS WEAK FRONT ON SUNDAY...THOUGH NE AR WILL BE STUCK IN THE 40S. SLIGHTLY COOLER FOR MONDAY AS PRECIP CHANCES TAPER OFF FROM THE NORTH DUE TO SURFACE HIGH PRESSURE BUILDING IN. THERE IS SOME CHANCE THAT PRECIP COULD END AS SOME FREEZING RAIN ACROSS THE VERY NORTH LATE SUNDAY NIGHT INTO EARLY MONDAY BUT THIS DOES NOT LOOK SIGNIFICANT. MONDAY NIGHT INTO TUESDAY...WARM FRONT WILL LIFT THROUGH THE AREA WITH GOOD CHANCE FOR RAIN AND A FEW THUNDERSTORMS. MUCH WARMER TEMPS EXPECTED WITH HIGHS ON TUESDAY WELL INTO THE 60S...MAYBE EVEN 70 IN SOME LOCATIONS. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THIS PERIOD IS LOOKING VERY INTERESTING. A COLD FRONT WILL PUSH THROUGH THE REGION AS AHEAD OF A BROAD UPPER TROF PUSHING INTO THE CENTRAL U.S. CONCERN IS SHIFTING FROM POTENTIAL SEVERE WEATHER TO WINTER WEATHER. EXPECT THE FRONT TO PUSH SOUTH ACROSS THE AREA LATER TUESDAY NIGHT INTO WEDNESDAY WITH SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. SEVERE PARAMETERS ARE NOT GREAT WITH MARGINAL INSTABILITY. HEAVY RAINFALL COULD BE AN ISSUE. AFTER THE FRONTAL PASSAGE A VERY COLD AIRMASS MOVES IN WITH FALLING TEMPS ON WEDNESDAY. MEANWHILE POST FRONTAL OVERRUNNING CONTINUES FOR PERHAPS MORE THAN 12 HOURS AFTER FRONTAL PASSAGE. 00Z GFS AND ECMWF BOTH SHOW THIS SCENARIO SO THERE IS SOME CONFIDENCE IN THE POTENTIAL FOR WINTER WEATHER. WENT WITH THE SLOWER ECMWF SOLUTION WHICH MAKES SENSE BECAUSE THE FRONT BECOMES PARALLEL TO THE UPPER FLOW. MODEL SOUNDINGS INDICATE THAT A TRANSITION FROM RAIN TO FREEZING RAIN TO SLEET AND PERHAPS ENDING AS SNOW AS THE FRONT PUSHES SE ACROSS THE REGION. PRECIPITATION WILL TAPER OFF WEDNESDAY NIGHT WITH LOWS DIPPING INTO THE TEENS AND 20S. THURSDAY AND FRIDAY...DRY AND BELOW NORMAL. SJM && .AVIATION... 06Z TAFS PERSISTENCE WILL PREVAIL THROUGH THE NEXT 24 HOURS. LIGHT NORTHEAST WINDS WILL SLOWLY VEER TO THE EAST...AS VFR PREVAILS. SOME -SN WILL POSSIBLE IN THE SHORT TERM AT JBR...WITH A FEW SNOWFLAKES MANAGING TO REACH THE GROUND. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 420 AM CST FRI FEB 27 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281230- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 420 AM CST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
Around an inch of snow fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561158.